Missouri, 2010

Flooding in Missouri, June 5 to 30, 2010

June 5 to 30, 2010 · NWS LSX · 8 events in 8 counties and zones

The Missouri River went into flood early in the month and stay that way into July. Moderate flooding occurred which only affected some roadways and farmland along the river.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

The Missouri River went into flood early in the month and stay that way into July. Moderate flooding occurred which only affected some roadways and farmland along the river.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 4, 10:59 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Jun 4, 10:59 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1159 PM CDT FRI JUN 4 2010

.UPDATE...
/1150 PM CDT FRI JUN 4 2010/

AREA OF NEW STORM DEVELOPMENT APPEARS TO BE IN THE PROCESS OF
SHIFTING FROM N MO INTO SW IA AS GRADUALLY BACKING LO LVL JET
PUMPS BEST INSTABILITY INTO THIS AREA...AND STORMS THAT AFFECT N
SECTIONS OF OUR FA REST OF TONIGHT SHOULD COME FROM THOSE THAT
DRIFT OUT OF THIS GENESIS REGION.  WITH THE STORMS FURTHER W/NW
INTERCEPTING THE BEST INSTABILITY IT MAY BE THE SEVERE WEATHER
THREAT IN OUR AREA WILL BE SOMEWHAT LIMITED...BUT WITH MDTLY STG
WAA FORECAST JUST UPSTREAM HAIL WILL CERTAINLY BE POSSIBLE WITH
THE STRONGEST UPDRAFTS...ALONG WITH HEAVY RAIN.

TRUETT

&&

.DISCUSSION...
/350 PM CDT FRI JUN 4 2010/

PRIMARY CONCERNS WITH THIS FCST PCKG ARE AFTN/EVE TSRA...POTENTIAL
FOR A NOCTURNAL MCS IMPACTING THE AREA OVERNIGHT...AND PCPN CHCS
THROUGH THE WEEK.

TSRA EXPECTED TO DVLP THIS AFTN/EVE NEAR THE MO/IA BORDER INVOF A
QUASISTATIONARY FNT STRETCHING FM NERN KS/SERN NE THROUGH NWRN MO
INTO SERN IA AND NRN IL. MID-AFTN MLCAPE VALUES RANGED FM 1500 TO
2500 J/KG ACROSS THE CWA WITH MUCH HIGHER VALUES NOTED FARTHER NW.
SOME OF THE STORMS THAT DVLP THIS AFTN/EVE COULD PRODUCE LARGE HAIL
OR DAMAGING WINDS GIVEN 30-40 KTS OF 0-6 KM SHEAR WITH AMPLE
INSTABILITY.

ATTN THEN TURNS TO PCPN CHCS OVERNIGHT AS H85 LLJ RAMPS UP TO THE
WEST. LLJ IMPINGING ON THE QUASISTATIONARY FNT OVER NW MO/ERN KS
SHOULD LEAD TO DVLPMT OF A MCS. THE DIFFICULT PART IS DETERMINING
WHETHER THE MCS WILL TRACK INTO THE CWA OVERNIGHT...AND
UNFORTUNATELY THIS MAY NOT BE KNOWN UNTIL AFTER IT HAS ALREADY
DVLPD. BOTH BACKBUILDING AND FORWARD PROPAGATING CORFIDI VECTORS
POINT E/ESE IN IA BUT TURN TO THE SE/S IN MO. THIS SUGGESTS THAT
THE EVENTUAL TRACK OF THE MCS WILL DEPEND HIGHLY ON WHERE IT
INITIATES AND THE STRENGTH OF ITS COLD POOL. IF THE MCS FORMS IN
NEB OR IA IT SHOULD REMAIN N OF THE CWA ALTHOUGH ITS SRN EDGE MAY
CLIP FAR NERN MO AND EXTREME W CENTRAL IL. IF THE MCS FORMS
FARTHER SOUTH IT COULD AFFECT NRN PARTS OF THE CWA. GIVEN THE
UNCERTAINTIES INVOLVED...I MAINTAINED A GENERAL NORTH TO SOUTH POP
GRADIENT WITH THE HIGHEST CHCS IN THE FAR NRN PARTS OF THE CWA FOR
TONIGHT.

TSRA CHCS CONTINUE ON SAT WITH AN UNSTABLE AIR MASS AND OUTFLOW
BDRYS FM OVERNIGHT CONVECTION. VALUES OF CAPE AND SHEAR WILL BE
SUFFICIENT FOR SEVERE THUNDERSTORMS ON SAT BEFORE THE BDRY
PROGRESSES S OF THE CWA AND HIGH PRESSURE BUILDS IN TO THE AREA.
PATTN TRANSITIONS TO NW FLOW ALOFT BY SUN AS AN UPPER LVL RIDGE
BUILDS ACROSS THE WRN CONUS. CONDITIONS STILL LOOK FAVORABLE FOR
TSRA EARLY NEXT WEEK ON MON/MON NIGHT AND TUE/TUE NIGHT AS A LOW
PRESSURE SYSTEM LIFTS A WMFNT NEWD THROUGH THE AREA. ECMWF/GFS
CONTINUE TO DISAGREE ON HOW FAR S THE BDRY PROGRESSES.

KANOFSKY

&&

.AVIATION...
/1048 PM CDT FRI JUN 4 2010/

ALTHOUGH MODELS KEEP THE TSRA ACTIVITY N OF THE TAF SITES LATE TGT
AND SAT...LOOKING AT LATEST RADAR TRENDS WILL LIKELY GET AT LEAST
LIGHT RAIN IN UIN AND COU LATE TGT WITH MOST OF THE CONVECTION
REMAINING JUST N OF UIN AND NW OF COU. STL/SUS SHOULD HAVE JUST
MID-HIGH LEVEL CONVECTIVE CLOUD DEBRIS. SCT DIURNAL CUMULUS ON
SAT. MAY INCLUDE A CB GROUP IN UIN SAT AFTN AS CONVECTION MAY BE
CLOSE TO UIN. A CDFNT WILL DROP SEWD THROUGH THE CWA SAT NGT WITH
SCT TSRA. MAY INCLUDE A PROB30 GROUP OF TSRA IN UIN TAF SAT
EVNG...WITH EITHER VCTS OR JUST A CB GROUP IN COU TAF SAT EVNG.
WILL INCLUDE VCTS OR AT LEAST A CB GROUP IN STL/SUS TAFS DURING
THE LATE EVNG INTO THE OVERNIGHT HOURS. THE S-SWLY SFC WIND WILL
VEER AROUND TO A NWLY DIRECTION BY 06Z SUN IN UIN AND COU AND
AROUND 09Z SUN IN STL/SUS.

SPECIFICS FOR KSTL...CONVECTION SHOULD REMAIN N AND NW OF STL LATE
TGT AND SAT...THEN SCATTERED TSRA SHOULD MOVE THROUGH MAINLY LATE
SAT EVNG INTO THE OVERNIGHT HOURS SAT NGT ALONG THE CDFNT. JUST
MID-HIGH LEVEL CLOUDS LATE TGT WITH FEW-SCT DIURNAL CUMULUS CLOUDS
LATE SAT MRNG AND AFTN. THE LOW LEVEL CLOUDS MAY BECOME BKN SAT
NGT...BUT WILL LEAVE VFR FOR NOW. WILL INCLUDE EITHER A CB CLOUD
GROUP OR VCTS IN THE TAF AROUND 04-10Z SUN. A S-SWLY SFC WIND
WILL VEER AROUND TO A NWLY DIRECTION AROUND 09Z SUN AFTER FROPA.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 4, 3:08 PM CST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
408 PM CDT FRI JUN 4 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
408 PM CDT FRI JUN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF
INTERSTATE 70 TONIGHT. DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF
INTERSTATE 70 ON SATURDAY. THE PRIMARY THREATS ARE DAMAGING WINDS
AND LARGE HAIL.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM LATE MONDAY THROUGH
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS PARTS OF NORTHEAST
MISSOURI AND FAR WEST CENTRAL ILLINOIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

KANOFSKY

In the hours before

Local storm report, Jun 4, 7:23 PM CST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 PM CDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             MONTICELLO              40.12N  91.71W
06/04/2010  E0.25 INCH       LEWIS              MO   TRAINED SPOTTER

&&

GKS
Local storm report, Jun 4, 7:40 PM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
840 PM CDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     HAIL             1 W LIMA                40.18N  91.39W
06/04/2010  E1.75 INCH       ADAMS              IL   EMERGENCY MNGR

&&

JP
Local storm report, Jun 4, 7:41 PM CST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
841 PM CDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             3 W LIMA                40.18N  91.43W
06/04/2010  E1.00 INCH       ADAMS              IL   TRAINED SPOTTER

&&

GKS
Local storm report, Jun 4, 7:52 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 PM CDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     WALL CLOUD       1 NE QUINCY             39.94N  91.38W
06/04/2010                   ADAMS              IL   TRAINED SPOTTER

&&

JP
Local storm report, Jun 4, 7:54 PM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
854 PM CDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     FUNNEL CLOUD     2 S CANTON              40.10N  91.52W
06/04/2010                   LEWIS              MO   TRAINED SPOTTER

            FUNNEL CLOUD SPOTTED ALONG HIGHWAY B...BRIEFLY
            DESCENDED AND THEN DISSIPATED

&&

JP
Local storm report, Jun 4, 7:59 PM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
859 PM CDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     HAIL             2 W FOWLER              40.01N  91.30W
06/04/2010  E1.00 INCH       ADAMS              IL   TRAINED SPOTTER

&&

JP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 flood. Local standard time, as filed.

Flood, Warren

When
June 5, 12:00 AM CST to June 30, 11:59 PM CST
Where
Warren County, 3.44 mi W of Case to 0.64 mi WSW of Case
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.727, -91.434

Flood, Osage

When
June 5, 7:00 PM CST to June 30, 11:59 PM CST
Where
Osage County, 0.95 mi NNE of Shubert to 1.37 mi WNW of Bonnots Mill
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.533, -91.995

Flood, Gasconade

When
June 5, 7:00 PM CST to June 30, 11:59 PM CST
Where
Gasconade County, 1.19 mi W of Morrison to 1.42 mi NW of Hermann Muni Arpt
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.669, -91.652

Flood, Montgomery

When
June 5, 7:00 PM CST to June 30, 11:59 PM CST
Where
Montgomery County, 1.58 mi E of Mc Kittrick to 3.05 mi NNW of Bluffton
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.730, -91.421

Flood, Boone

When
June 9, 10:00 AM CST to June 30, 11:59 PM CST
Where
Boone County, 2.87 mi ESE of Rocheport to 4.92 mi S of Rocheport
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.963, -92.521

Flood, Moniteau

When
June 9, 10:00 AM CST to June 30, 11:59 PM CST
Where
Moniteau County, 4.31 mi NW of Lupus to 1.79 mi N of Lupus
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.897, -92.504

Flood, Cole

When
June 9, 10:00 AM CST to June 30, 11:59 PM CST
Where
Cole County, 1.37 mi SSW of Jefferson City to 0.4 mi W of Marion
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.561, -92.188

Flood, Franklin

When
June 9, 2:00 PM CST to June 30, 11:59 PM CST
Where
Franklin County, 4.24 mi W of Berger to 2.01 mi NNW of Berger
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.690, -91.408

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247437, 247434, 247435, 247436, 247431, 247432, 247433, 247438.